I am 30 years old and have ESRD. Every time I end treatment, I have a migraine. This past Saturday, I was an hour and 30 minutes away from completing my treatment when I felt a migraine coming on. I advised my dialysis nurse and requested she give me a clonodine 0.1 mg. I had taken my blood pressure meds 15 mins before arriving at dialysis. My meds are carvedilol 25 mg and clonodine 0.2mg. The nurse did administer the clonodine 0.1, however that didnt help. She contacted the doctor and he advised her to administer two more clonodine 0.1. She did. The migraine got worse! He had her give me 0.4 mg clonodine altogether before EMS had to be called to transport me to the hospital. Once there I was given pain medicine for the migraine and then they administered other meds because my blood pressure was so high. I usually have a slight migraine but my blood pressure isn’t usually as high as it was. I believe the combination of my high blood pressure and the way they’re pulling the fluid off of me is causing me to feel ill after treatments. I am becoming discouraged and unconfident in dialysis which seems to be hurting me more than anything. I also think it has something to do with UF profile which seems to be universal at the center I attend.

I am unable to provide a specific diagnosis based on the information that you present.  I suggest that you discuss this with your nephrologist.  In some cases, in-center dialysis may not be beneficial to you.  Have you considered home dialysis treatments.  Home dialysis is done more frequently and may result in less changes to your blood pressure.  I suggest that you discuss these concerns with your nephrologist.  Another alternative is to consult with a neurologist about treatment of migraine headaches.

Advertisements
This entry was posted in Ask the Doctor, Dialysis, Kidney-Related Health Questions, Treatments. Bookmark the permalink.